Alert archive / Alabama / Tornado Warnings in 2014
Tornado Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Oct 3, 2014, 2:58 AM CDT for Limestone County, Madison County, Alabama. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 2:58 AM CDT (07:58 UTC)
- Expired
- Oct 3, 2014, 3:18 AM CDT
- In force
- 20 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WFUS54 KHUN 030758
TORHUN
ALC083-089-030830-
/O.NEW.KHUN.TO.W.0033.141003T0758Z-141003T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 AM CDT FRI OCT 3 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 330 AM CDT
* AT 257 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR ATHENS...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...HARVEST AND TONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3483 8668 3478 8697 3488 8699 3499 8680
3499 8676
TIME...MOT...LOC 0757Z 245DEG 27KT 3485 8693
$$
SL.772 follow-up statements
567
WWUS54 KHUN 030805
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 AM CDT FRI OCT 3 2014
ALC083-089-030830-
/O.CON.KHUN.TO.W.0033.000000T0000Z-141003T0830Z/
MADISON AL-LIMESTONE AL-
305 AM CDT FRI OCT 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES...
AT 305 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
HARVEST...OR 8 MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
BETHEL...HARVEST...AND TONEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3483 8668 3480 8688 3492 8691 3499 8680
3499 8676
TIME...MOT...LOC 0805Z 245DEG 27KT 3488 8686
$$
SL.77054
WWUS54 KHUN 030818
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 AM CDT FRI OCT 3 2014
ALC083-089-030827-
/O.CAN.KHUN.TO.W.0033.000000T0000Z-141003T0830Z/
MADISON AL-LIMESTONE AL-
318 AM CDT FRI OCT 3 2014
...THE TORNADO WARNING FOR NORTHWESTERN MADISON AND NORTHEASTERN
LIMESTONE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3483 8668 3480 8688 3492 8691 3499 8680
3499 8676
TIME...MOT...LOC 0815Z 245DEG 27KT 3492 8676
$$
SL.77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 3, 2:50 AM CDT, 8 minutes earlier.
Area forecast discussion, Oct 3, 2:50 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 AM CDT FRI OCT 3 2014 .DISCUSSION... TOOK A BLEND OF ECMWF AND GFS FOR THIS FCST PACKAGE. TEMPS ATTM WERE STILL VERY MILD FOR THIS TIME OF THE YEAR...LOW/MID 70S. SFC LOW NOW OVER IL HAD A CDFNT EXTENDING THRU SERN MO AND INTO NE TX...WHILE THE UPPER TROF STRETCHED ACROSS WRN MO/AR. THE SQUALL LINE THAT BROUGHT SVR WX OVER PORTIONS OF THE SRN PLAINS/MS VALLEY HAS WEAKEN CONSIDERABLY. HOWEVER STILL CANT RULE OUT A FEW STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS EARLY THIS MRNG. THE CDFNT SHOULD BE MOVING OUT OF THE TN VALLEY BY THIS AFTN...TAKING THE CHC OF PCPN WITH IT. BUT DEPENDING ON THE TIMING OF THE CDFNT AND IF WE GET ENOUGH SUNSHINE THIS AFTN...COULD SEE A FEW STORMS ESPECIALLY OVER NE AL. HOWEVER THE CHC OF SVR WX LOOKS LOW THIS AFTN. FOR TONIGHT A MUCH COLDER AND DRIER AIR MASS WILL PUSH ACROSS THE CWA WITH MRNG LOWS IN THE LOWER 40S UNDER MOSTLY CLR SKIES. SATURDAY WILL DEFINITELY FEEL FALL LIKE WITH HIGHS ONLY IN THE LOW/MID 60S AND DRY CONDITIONS. SUNDAY WILL HAVE A FEW MORE CLOUDS AS A WEAK UPPER DISTURBANCE APPROACHES THE CWA. AFTN HIGHS WILL WARM INTO THE LOWER 70S WITH NO PCPN EXPECTED. MONDAY AND TUESDAY...LOOKS LIKE SEVERAL WEAK UPPER DISTURBANCES WILL ROTATE ARND AN UPPER LOW OVER THE NRN GREAT LAKES...BRINGING A CHC OF PCPN. FOR NOW WILL KEEP PCPN AS SHRA DUE TO WEAK INSTABILITY. WEDNESDAY AND THURSDAY...WEAK RIDGING SHOULD KEEP THIS TIME FRAME DRY WITH A WARMING TREND (HIGHS IN THE MID 80S). 07 && .AVIATION... /ISSUED 1209 AM CDT FRI OCT 3 2014/ FOR 06Z TAFS... SQUALL LINE CONTINUES TO APPROACH THE TERMINALS FROM THE WEST, AND WILL OVERSPREAD KMSL WITHIN THE NEXT COUPLE OF HOURS...SPREADING EASTWARD PAST KHSV THRU SUNRISE. GUSTY WINDS/MVFR CONDS ARE EXPECTED AS THE LINE PUSHES ACROSS THE TERMINALS, WITH BRIEF IFR CONDS POSSIBLE IN THE STRONGER SHOWER/STORM ACTIVITY. GUSTS WITHIN TSTORM ACTIVITY MAY APPROACH 40KTS, AND HAS BEEN ADDED AS A TEMPO GROUP FROM ~8-12Z. SHOWERS ARE POSSIBLE THROUGH MIDDAY BEHIND THE MAIN LINE OF STORMS, WITH SKIES CLEARING BY SUNSET. WINDS WILL LESSEN THROUGH MIDNIGHT, GRADUALLY TURNING TO THE W/NW. 12 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 80 43 64 39 / 60 0 0 0 SHOALS 81 42 65 39 / 50 0 0 0 VINEMONT 79 43 64 39 / 60 0 0 0 FAYETTEVILLE 78 42 63 38 / 60 0 0 0 ALBERTVILLE 77 43 64 41 / 70 0 0 0 FORT PAYNE 80 43 63 37 / 70 0 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 2, 7:02 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 702 PM CDT THU OCT 2 2014 ALZ001>010-016-TNZ076-096-097-031045- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 702 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A CHANCE OF SCATTERED THUNDERSTORMS THIS EVENING...HOWEVER THE SEVERE THREAT WILL BE LOW. A BETTER CHANCE FOR STRONGER AND MORE ORGANIZED STORMS WILL BE AFTER MIDNIGHT...AS A SQUALL LINE APPROACHES FROM THE WEST. THIS LINE COULD BRING STRONG TO SEVERE THUNDERSTORMS TO THE AREA WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN THREAT. THUNDERSTORMS ASSOCIATED WITH THE SQUALL LINE SHOULD BEGIN IMPACTING NORTHWEST ALABAMA BETWEEN 2 TO 3 AM...NEAR THE INTERSTATE 65 CORRIDOR IN THE 3 TO 5 AM TIME FRAME...AND NORTHEAST ALABAMA FROM 4 TO 6 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ONGOING SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH A SQUALL LINE SHOULD MOVE EAST OF THE REGION SHORTLY AFTER DAYBREAK FRIDAY MORNING. THE MAIN COLD FRONT IS FORECAST TO SWEEP ACROSS THE AREA LATER FRIDAY MORNING AND THE AFTERNOON...WITH A POTENTIAL FOR MORE STRONG TO MARGINALLY SEVERE THUNDERSTORMS. THE MAIN THREATS POSED BY THIS ACTIVITY ARE STRONG TO DAMAGING WIND GUSTS AND HAIL. THE FRONT SHOULD REACH NORTHWEST ALABAMA LATE FRIDAY MORNING...AND BE SOUTH AND EAST OF THE REGION BY THE MID AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE AFTER MIDNIGHT THROUGH FRIDAY MORNING.
In the hours before
Special weather statement, Oct 3, 1:38 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 AM CDT FRI OCT 3 2014
ALZ001-002-030730-
LAUDERDALE AL-COLBERT AL-
138 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE AND
SOUTHEASTERN COLBERT COUNTIES UNTIL 230 AM CDT...
AT 137 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
UNDERWOOD-PETERSVILLE TO 7 MILES WEST OF LITTLEVILLE...AND MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN...
LEXINGTON...LEIGHTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE AND ST.
JOSEPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3492 8788 3501 8760 3500 8738 3480 8736
3480 8743 3470 8743 3459 8788
TIME...MOT...LOC 0637Z 253DEG 30KT 3490 8783 3463 8781
SL.77Special weather statement, Oct 3, 1:46 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 AM CDT FRI OCT 3 2014
ALZ002>004-030730-
LAWRENCE AL-COLBERT AL-FRANKLIN AL-
146 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHEASTERN COLBERT
AND EASTERN FRANKLIN COUNTIES UNTIL 230 AM CDT...
AT 146 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LITTLEVILLE TO PHIL
CAMPBELL...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...MOULTON...PHIL CAMPBELL...TOWN CREEK...LITTLEVILLE...
LEIGHTON...COURTLAND...NORTH COURTLAND...HILLSBORO AND COLBERT
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3481 8736 3475 8729 3476 8722 3475 8718
3444 8713 3432 8776 3463 8779
TIME...MOT...LOC 0646Z 246DEG 37KT 3462 8773 3438 8772
SL.77Local storm report, Oct 3, 2:15 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
215 AM CDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG RED BAY 34.44N 88.14W
10/03/2014 FRANKLIN AL EMERGENCY MNGR
DAMAGE WITHIN THE CITY OF RED BAY INCLUDES 2 ROOFS TORN
OFF OF HOMES ALONG HIGHWAY 11 SOUTH. A TREE BLOWN ONTO A
TRAILER HOME. TREES DOWN ON STADIUM STREET...BOSTIC
STREET...AND MAIN STREET. POWER OUT THROUGHOUT MUCH OF
THE TOWN OF RED BAY.
&&
KULASpecial weather statement, Oct 3, 2:19 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
219 AM CDT FRI OCT 3 2014
ALZ001-004-005-030800-
LAUDERDALE AL-LAWRENCE AL-LIMESTONE AL-
219 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHEASTERN
LAWRENCE AND LIMESTONE COUNTIES UNTIL 300 AM CDT...
AT 219 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO NEAR
COURTLAND...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...ROGERSVILLE...ARDMORE...LEXINGTON...COURTLAND...TANNER...
NORTH COURTLAND...ELKMONT...ANDERSON AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3499 8681 3491 8678 3476 8679 3466 8736
3500 8740
TIME...MOT...LOC 0719Z 253DEG 27KT 3499 8737 3471 8733
SL.77Local storm report, Oct 3, 2:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 AM CDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM TSTM WND DMG 2 NE UNDERWOOD-PETERSVI 34.89N 87.67W
10/03/2014 LAUDERDALE AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN ONTO HIGHWAY 17 / CHISHOLM ROAD
IN JACKSONBURG. A ONE CAR NON-INJURY ACCIDENT RESULTED.
&&
KULASpecial weather statement, Oct 3, 2:48 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
248 AM CDT FRI OCT 3 2014
ALZ005>007-030830-
MORGAN AL-MADISON AL-LIMESTONE AL-
248 AM CDT FRI OCT 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...CENTRAL MADISON
AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARTSELLE...AND
MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...DECATUR...MADISON...ATHENS...HARTSELLE...REDSTONE
ARSENAL...MOORES MILL...MERIDIANVILLE...PRICEVILLE AND OWENS CROSS
ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3452 8638 3452 8639 3450 8639 3449 8653
3454 8655 3450 8656 3449 8656 3447 8704
3476 8702 3488 8646
TIME...MOT...LOC 0747Z 266DEG 39KT 3472 8701 3448 8701
SL.77The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:34 AM CDT | Special Weather Statement | HUN | Colbert | 41 min |
| Oct 3, 12:59 AM CDT | Special Weather Statement | HUN | Colbert | 46 min |
| Oct 3, 1:04 AM CDT | Special Weather Statement | HUN | Franklin | 41 min |
| Oct 3, 1:38 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 52 min |
| Oct 3, 1:46 AM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Oct 3, 2:19 AM CDT | Special Weather Statement | HUN | Limestone | 41 min |
| Oct 3, 2:22 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 23 min |
| Oct 3, 2:48 AM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Oct 3, 3:10 AM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| Oct 3, 3:30 AM CDT | Special Weather Statement | HUN | Cullman | 45 min |
| Oct 3, 3:46 AM CDT | Special Weather Statement | HUN | Marshall | 44 min |
| Oct 3, 4:11 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 15 min |
| Oct 3, 4:31 AM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
Nearby
Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.